Alert archive / New York / Special Marine Warnings in 2012

Special Marine Warning 53, NWS Buffalo, NY

September 21, 2012

NWS Buffalo, NY issued this special marine warning at Sep 21, 2012, 4:37 PM EDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2012, 4:37 PM EDT (20:37 UTC)
Expired
Sep 21, 2012, 5:30 PM EDT
In force
53 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

The radar

The Ft Drum radar (KTYX), 55 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WHUS51 KBUF 212037
SMWBUF
LOZ044-045-064-065-212130-
/O.NEW.KBUF.MA.W.0053.120921T2037Z-120921T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
437 PM EDT FRI SEP 21 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE ONTARIO FROM SODUS BAY TO STONY POINT INCLUDING MEXICO BAY

* UNTIL 530 PM EDT

* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A THUNDERSTORM PRODUCING STRONG WINDS OVER 35 KNOTS. THIS STORM    
  WAS LOCATED ABOUT 7 NM NORTHWEST OF PORT BAY...MOVING EAST AT 30   
  KNOTS.

* THIS STRONG THUNDERSTORM WILL BE NEAR...
  FAIR HAVEN...
  OSWEGO...
  NINE MILE POINT...
  MEXICO BAY...
  SANDY POND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS AND FISHERMAN SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF 
POSSIBLE REMAIN BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG 
GUSTY WINDS AND HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN 
PORT SHOULD NOT VENTURE OUT UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4357 7618 4354 7620 4351 7629 4352 7640
      4341 7661 4334 7696 4355 7696 4383 7626
      4383 7623 4368 7619 4365 7615 4362 7620
      4358 7620 4357 7612 4355 7610
TIME...MOT...LOC 2036Z 255DEG 28KT 4341 7691

$$

HITCHCOCK
2 follow-up statements
058 
FZUS71 KBUF 212112
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
512 PM EDT FRI SEP 21 2012

LOZ044-045-064-065-212130-
/O.CON.KBUF.MA.W.0053.000000T0000Z-120921T2130Z/
512 PM EDT FRI SEP 21 2012

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR 
LAKE ONTARIO FROM FAIR HAVEN TO STONY POINT INCLUDING MEXICO BAY...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS OVER
OSWEGO ABOUT 3 NM NORTHWEST OF OSWEGO...MOVING EAST AT 30 KNOTS.

THIS STRONG THUNDERSTORM WILL BE NEAR
   FAIR HAVEN...
   OSWEGO...
   NINE MILE POINT...
   MEXICO BAY AND SELKIRK BEACH...

LAT...LON 4356 7611 4357 7618 4356 7621 4354 7620
      4351 7629 4352 7640 4341 7661 4337 7679
      4368 7664 4383 7623 4368 7619 4365 7615
      4362 7620 4358 7620
TIME...MOT...LOC 2112Z 255DEG 28KT 4351 7653

$$

HITCHCOCK
923 
FZUS71 KBUF 212132
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
532 PM EDT FRI SEP 21 2012

LOZ044-045-064-065-212141-
/O.EXP.KBUF.MA.W.0053.000000T0000Z-120921T2130Z/
532 PM EDT FRI SEP 21 2012

...SPECIAL MARINE WARNING HAS EXPIRED...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED EAST AND 
WEAKENED. A FEW THUNDERSTORMS WILL STILL PRODUCE LIGHTNING...HEAVY 
RAIN AND WIND GUSTS UP TO 25 KNOTS FROM MEXICO BAY TO SANDY POND AND 
STONY POINT THROUGH 6 PM. BOATERS SHOULD REMAIN IN SAFE HARBOR UNTIL 
THESE STORMS PASS.

LAT...LON 4356 7611 4357 7618 4356 7621 4354 7620
      4351 7629 4352 7640 4341 7661 4337 7679
      4368 7664 4383 7623 4368 7619 4365 7615
      4362 7620 4358 7620
TIME...MOT...LOC 2112Z 255DEG 28KT 4351 7653

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Sep 21, 4:20 PM EDT, 17 minutes earlier.

Area forecast discussion, Sep 21, 4:20 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
420 PM EDT FRI SEP 21 2012

.SYNOPSIS...
WIDESPREAD RAINFALL WILL DEVELOP TONIGHT INTO SATURDAY AS A STRONG
COLD FRONT PUSHES THROUGH THE REGION. BEHIND THE COLD FRONT...
COLDER AIR WILL POUR OVER THE EASTERN GREAT LAKES THIS WEEKEND FOR
THE START OF THE AUTUMN...WITH LAKE EFFECT RAIN SHOWERS. QUIETER
WEATHER AND GRADUALLY MODERATING TEMPERATURES WILL RETURN FOR NEXT
WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
REGIONAL RADARS SHOWING AN AREA OF SHOWERS AND EMBEDDED
THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAINFALL WORKING THROUGH
THE GENESEE VALLEY AND FINGER LAKES IN AN AREA OF MARGINAL
INSTABILITY WITH SURFACE BASED CAPES AROUND 500 J/KS. THIS AREA OF
CONVECTION IS IN THE VICINITY OF A DIFFUSE FRONTAL BOUNDARY HUNG
UP ACROSS WESTERN NEW YORK. THIS CONVECTION WILL CONTINUE TO PUSH
EAST REACHING THE NORTH COUNTRY BY EARLY EVENING.

LONG WAVE TROUGH REMAINS ESTABLISHED ACROSS THE CENTRAL GREAT LAKES.
POTENT SHORTWAVE SEEN ON WATER VAPOR IMAGERY THIS AFTERNOON WILL
DROP INTO THE GREAT LAKES TONIGHT...SPINNING UP AN AREA OF LOW
PRESSURE THAT WILL TRACK ACROSS THE OHIO VALLEY TONIGHT. WIDESPREAD
SHOWERS WILL DEVELOP INTO WESTERN NEW YORK AND STRETCH TOWARDS THE
NORTH COUNTRY THROUGH THE OVERNIGHT HOURS AS FRONTOGENETIC FORCING
INCREASES ALONG THE BAROCLINIC ZONE...AND DEEP MOISTURE ADVECTS
NORTHWARD INTO THE REGION. OVERNIGHT LOWS IN THE 50S...WITH THE
MILDEST AIR LIKELY ACROSS THE FINGER LAKES WHERE LESS EVAPORATIVE
COOLING FROM FALLING RAIN WILL OCCUR.

SATURDAY...12Z MODELS IN GOOD AGREEMENT BRINGING SHARP COLD FRONT
ACROSS THE AREA DURING THE LATE MORNING/EARLY AFTERNOON
ACCOMPANIED BY WIDESPREAD RAINFALL. PRECIPITATION WILL DIMINISH
BEHIND THE FRONT FROM WEST TO EAST AS MID LEVEL SLOT SURGES
NORTHEAST INTO THE AREA. THERE LOOKS TO BE A SEVERAL HOUR PERIOD
OF MAINLY DRY WEATHER... BEFORE SECONDARY COLD FRONT WORKS THROUGH
FLOODING THE AREA WITH MUCH COOLER AIR. LAKE EFFECT/LAKE ENHANCED
SHOWERS WILL BECOME MORE FAVORABLE AND BECOMING MORE DOMINANT BY
LATE AFTERNOON AS FETCH BECOMES MORE FAVORABLE.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
FALL WILL CERTAINLY BE IN THE AIR THROUGH THE SHORT TERM PERIOD.

A COOL AND WINDY END SECOND HALF OF THE WEEKEND IS EXPECTED ACROSS
NY WITH LAKE EFFECT RAIN SHOWERS DEVELOPING EAST OF THE LAKES. ALOFT
A 540 DM CUT OFF LOW WILL BE CENTERED NORTH OF LAKE SUPERIOR WITH A
DEEP TROUGH EXTENDING SOUTH ACROSS MUCH OF THE EASTERN HALF OF THE
CONUS SATURDAY NIGHT. ARCTIC AIR WILL BE SPILLING ACROSS THE UPPER
LAKES TOWARD WESTERN NY. AT THE SURFACE...A LOW WILL BE LOCATED JUST
EAST OF JAMES BAY WITH A COLD FRONT EXTENDING SOUTH ACROSS EASTERN
NY DOWN TO THE DELMARVA. WESTERLY COLD AIR ADVECTION BEHIND THE
FRONT WILL COOL 850MB TEMPERATURES DOWN TO AROUND 0C BY SUNDAY
MORNING AND A TIGHT PRESSURE GRADIENT BETWEEN THE LOW AND AN ARCTIC
SURFACE HIGH OVER THE CENTRAL PLAINS WILL KEEP THE WINDS UP.

THE FOCUS FOR THIS PERIOD WILL BE ON THE LAKE EFFECT SHOWERS
DEVELOPING EAST OF THE LAKES. WITH THE LAKES RUNNING AROUND
+20C...SIGNIFICANT LAKE INDUCED INSTABILITY WILL BE PRESENT WITH 850
MB TEMPS DROPPING TO AROUND 0C. NAM AND GFS BUFKIT SOUNDINGS INDICATE LAKE
INDUCED CAPE WILL HIT 1000-1200 J/KG WITH EQUILIBRIUM LEVELS OF 20KFT
ON SUNDAY. EXPECTING BANDS OF RAIN SHOWERS WILL BRING MODERATE TO
OCCASIONALLY HEAVY RAINFALL TO AREAS DOWNWIND OF THE LAKES. THE 12Z
RGEM AND 09Z SREF MODELS SHOW THE BANDING BEST. THE WESTERLY FLOW
AND LAKE EFFECT COULD PERSIST THROUGH SUNDAY AND INTO EARLY MONDAY
UNDER CONTINUED COOL WESTERLY FLOW AS THE SURFACE HIGH SHIFTS SOUTH
OF THE OHIO VALLEY.

OUTSIDE OF THE BANDS OF LAKE EFFECT SOME SUNSHINE COULD BREAK OUT
ACROSS THE GENESEE RIVER VALLEY INTO THE FINGER LAKES. TEMPERATURES
WILL ONLY AVERAGE IN THE 50S WITH COOLER CONDITIONS IN AREAS OF
SHOWERS AND POSSIBLY REACHING 60 ACROSS AREAS WITH SOME SUNSHINE.
LATER MONDAY AFTERNOON INTO MONDAY NIGHT THE LAKE BANDS WILL SHUT
OFF MORE OF A SOUTHWESTERLY WARM ADVECTION DEVELOPS. THIS WILL BEGIN
RAISING 850 MB TEMPS UP TO AROUND +4C WHICH WILL LOWER LAPSE RATES
OVER THE LAKES. LOW TEMPS THROUGH THE PERIOD WILL RUN IN THE LOW 40S
FOR THE SOUTHERN TIER AND MID 40S FOR MOST OTHER LOCATIONS AWAY FROM
THE WARMER LAKE SHORES. LOWS MAY DIP COLDER INTO THE MID TO UPPER
30S ACROSS THE INTERIOR SOUTHERN TIER ON SUNDAY NIGHT AND MONDAY
NIGHT WHICH MAY BRING THE THREAT OF PATCHY FROST.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
MID TO LATE NEXT WEEK WILL FEATURE MAINLY DRY WEATHER OUTSIDE OF A
CHANCE OF SHOWERS WEDNESDAY AND THURSDAY. HIGH PRESSURE WILL SHIFT
FROM THE OHIO VALLEY TO THE MID ATLANTIC TUESDAY WITH A SOUTHWEST
FLOW ACROSS THE GREAT LAKES AND NEW YORK. THIS WILL HELP WARM
TEMPERATURES BACK TO NEAR NORMAL AFTER AN UNSETTLED SHORT TERM.
SHIFTING TO WEDNESDAY THE 12Z GFS AND ECMWF BOTH SHOWS A SHORTWAVE
DROPPING INTO THE BASE OF THE STUBBORN UPPER LEVEL TROUGH STILL
POSITIONED OVER THE GREAT LAKES. THIS HAS ALLOWED FOR INCLUSION OF A
CHANCE OF SHOWERS INTO THE FORECAST ON WEDNESDAY AND SLIGHT CHANCE
ON THURSDAY. LATE IN THE WEEK THE UPPER TROUGH FINALLY LIFTS OUT
ACROSS EASTERN CANADA AND CANADIAN HIGH PRESSURE SHIFTS FROM THE
NORTHERN PLAINS EAST TO THE GREAT LAKES. THIS SHOULD BRING DRY
WEATHER AND SUNSHINE BACK FOR FRIDAY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
VFR FLIGHT CONDITIONS AT 18Z WILL PERSIST THROUGH THE FIRST HALF
OF THE TAF PERIOD. A WEAK COLD FRONT WILL PASS THROUGH THE AREA
THIS AFTERNOON TRIGGERING SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS. THE THUNDERSTORM ACTIVITY COULD PRODUCE LOCALLY
HEAVY RAINS BRINGING A BRIEF PERIOD OF IFR CONDITIONS.

A STRONGER COLD FRONT WILL NEAR THE CWA LATE IN THE TAF CYCLE...WITH
STRONG FORCING AND DEEP MOISTURE BRINGING ANOTHER ROUND OF RAIN
SHOWERS...WHICH COULD BE MODERATE AT TIMES ACROSS WNY. ALONG WITH
THE RAIN FLIGHT CONDITIONS WILL DETERIORATE TO MVFR TO IFR...LARGELY
WEST OF THE GENESEE VALLEY BY 12Z.

OUTLOOK...
SATURDAY...AREAS OF MVFR/IFR WITH SHOWERS.
SUNDAY...VFR/MVFR WITH A CHANCE OF SHOWERS...ESPECIALLY SOUTHEAST OF
THE LAKES.
MONDAY THROUGH WEDNESDAY...MAINLY VFR.

&&

.MARINE...
A STRONG COLD FRONT WILL CROSS THE LOWER LAKES LATE SATURDAY
MORNING/EARLY AFTERNOON. WINDS BEHIND THE FRONT WILL FRESHEN TO
AT LEAST 15 TO 25 KNOTS...THERE MAY BE A BRIEF PERIOD SATURDAY
EVENING WITH STRONGER WINDS THAT COULD APPROACH GALE CONDITIONS.
LATER SHIFTS WILL NEED TO RAISE SMALL CRAFT ADVISORY FLAGS FROM
SATURDAY AFTERNOON INTO SUNDAY. WAVE HEIGHTS ON THE EAST END OF
LAKE ONTARIO COULD APPROACH 8 FEET LATE SATURDAY NIGHT/EARLY
SUNDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...THOMAS/TMA
MARINE...TMA
Hazardous weather outlook, Sep 21, 5:06 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
506 AM EDT FRI SEP 21 2012

NYZ001>005-010>014-019>021-085-220915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
506 AM EDT FRI SEP 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-220915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
506 AM EDT FRI SEP 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-220915-
OSWEGO-JEFFERSON-LEWIS-
506 AM EDT FRI SEP 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON. THESE MAY
CONTAIN LOCALLY GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Special weather statement, Sep 21, 1:31 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
131 PM EDT FRI SEP 21 2012

NYZ001-211830-
NIAGARA NY-
131 PM EDT FRI SEP 21 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WITH RAINFALL RATES OF
MORE THAN AN INCH PER HOUR. THIS STORM IS ALSO CAPABLE OF PRODUCING
SMALL HAIL...AND GUSTY WINDS TO 35 MPH.  THIS STORM WAS LOCATED 9
MILES SOUTHWEST OF NEWFANE...AND MOVING NORTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4334 7878 4335 7868 4337 7863 4338 7854
      4338 7846 4332 7847 4313 7886 4325 7896

JM
Special weather statement, Sep 21, 2:45 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
245 PM EDT FRI SEP 21 2012

NYZ002-003-011-211945-
GENESEE NY-MONROE NY-ORLEANS NY-
245 PM EDT FRI SEP 21 2012

...STRONG STORM MOVING INTO THE AREA...

* AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG STORM CAPABLE OF PRODUCING HEAVY RAIN.  THIS STORM WAS
  LOCATED NEAR BATAVIA...AND MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THIS STRONG STORM MAY INCLUDE...
  CHURCHVILLE...
  SPENCERPORT...
  BROCKPORT...
  GATES-NORTH GATES AND GATES...
  GREECE AND ROCHESTER...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4289 7819 4300 7828 4335 7782 4318 7756

REYNOLDS
Special weather statement, Sep 21, 3:15 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
315 PM EDT FRI SEP 21 2012

NYZ003-212015-
MONROE NY-
315 PM EDT FRI SEP 21 2012

...STRONG STORM MOVING INTO THE AREA...

* AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG STORM CAPABLE OF PRODUCING HEAVY RAIN.  THIS STORM WAS
  LOCATED NEAR SPENCERPORT...AND MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG STORM MAY INCLUDE...
  GATES-NORTH GATES AND GATES...
  ROCHESTER...
  IRONDEQUOIT...
  WEBSTER...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4321 7783 4330 7767 4324 7755 4328 7743
      4328 7739 4318 7738 4308 7779

REYNOLDS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 1:31 PM EDTSpecial Weather StatementBUFNiagara59 min
Sep 21, 2:45 PM EDTSpecial Weather StatementBUFGenesee, Monroe60 min
Sep 21, 3:15 PM EDTSpecial Weather StatementBUFMonroe60 min

Nearby

Special Marine Warnings in New York, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.